Funnel Cloud, Jackson
- When
- April 13, 7:30 AM CST
- Where
- Jackson County, 2 mi N of Campbellton
- Reported by
- Emergency Manager
- Coordinates
- 30.979, -85.400
Two funnel clouds were sighted between Campbellton and Cottonwood.
On the 13th, a series of severe thunderstorms produced numerous reports of wind damage and large hail across the Florida Panhandle and Big Bend. Many of the storms that occurred resulted in flooding of poor drainage areas, including some urban areas in Panama City and Tallahassee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
On the 13th, a series of severe thunderstorms produced numerous reports of wind damage and large hail across the Florida Panhandle and Big Bend. Many of the storms that occurred resulted in flooding of poor drainage areas, including some urban areas in Panama City and Tallahassee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 13, 2:00 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO ADD SLIGHT RISK HEADER NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT MON APR 13 2009 ...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE ADJACENT FLORIDA PANHANDLE... ...SLIGHT RISK OF SEVERE WX ACROSS ENTIRE FORECAST AREA THROUGH TONIGHT... ...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY... .SYNOPSIS... IN PROXIMITY TO WARM FRONT AND WELL AHEAD OF A COLD FRONT...AMPLE CONVECTION IN FORM OF ONGOING WAVY SQUALL LINE WITH EMBEDDED SMALL BOWS AND CLUSTER OF STORMS (MCS) FIRING UP AND EXTENDING FROM S/CNTRL MS INTO S/CENTRAL ALA W OF COFFEE COUNTY...THAT IS E OF SURFACE LOW AND BENEATH POTENT SHORTWAVE COINCIDENT WITH ADVANCING H85 JET AND 70-80 KT MIDLEVEL JET CORE. THIS ACTIVITY WILL CONTINUE TO MOVE EAST AND LIKELY REACH WRN COFFEE COUNTY B4 DAWN B4 SPREADING E/SE. WITH THE 00 UTC TAE SOUNDING STILL EXTREMELY DRY (PW=0.91) ...IT APPEARS THAT ADDITIONAL ISENTROPIC LIFT NEEDED TO INITIATE ANY SIGNIFICANT CONVECTION ACROSS REST OF CWA AND TAE SOUNDING WILL INCREASINGLY REFLECT 00Z LIX RAOB...WITH RAPIDLY MOISTENING UP OF LOW LEVELS AND STRONG SHEARING WITH HEIGHT. AT UPPER LEVELS... THE BIG CONUS PICTURE SHOWS A VERY AMPLIFIED PATTERN. FROM WEST TO EAST THIS IS HIGHLIGHTED BY TROUGH OVER ERN PAC...LARGE SCALE RIDGING BUILDING INTO THE WESTERN STATES/INTER-MOUNTAIN WEST...A POTENT TROUGH/CLOSED LOW EJECTING EASTWARD ACROSS THE SOUTHERN PLAINS WITH LOW PUSHING SLOWLY E-NE THROUGH SOUTHERN OKLAHOMA... LARGE SCALE RIDGING ACROSS ERN CONUS WITH AXIS ALONG I-75...AND A LARGE TROUGH/LOW PUSHING EAST AWAY FROM NORTHEAST/MID-ATLANTIC COAST. SRN PLAINS LOW WILL DEVELOP NEWD INTO OH VALLEY TODAY IN RESPONSE TO EWD PUSH OF PAC TROUGH. AS BASE OF DEEPENING TROUGH H5 80KT JET WILL PROPAGATE ACROSS GULF REGION. THIS WILL RESULT IN STEADY EWD PROGRESSION OF LARGE SCALE FORCING AND LARGE HEIGHT FALLS ALONG THE CENTRAL AND ERN GULF COAST REGION INTO TONIGHT. AT LOWER LEVELS... OVERNIGHT...STRONG HIGH PRESSURE CENTERED ALONG MID-ATLANTIC STATES HAS BEEN SHUNTED EWD AHEAD OF UPCOMING STORM SYSTEM AND IS NOW RIDGING DOWN TO JUST OFF ATLC COAST. LOW IN OK PANHANDLE AND A SECOND DEEPENING LOW NW TENN WITH (AT 4 AM EDT) A WARM FRONT SEWD THRU SW ALA..DHN AND INTO ERN APALACH BAY. COLD FRONT EXTENDED FROM LOW THRU CNTRL MISS AND INTO W/CNTRL GULF. THIS MARKS THE LEADING EDGE OF SIGNIFICANT HEIGHT FALLS. AS ABOVE UPPER TROUGH/LOW DIGS SEWD...SURFACE COLD FRONTS SHUNTED EWD. WARM FRONT WILL CONTINUE TO RETREAT TO THE NORTH...AND DEEP LAYER UPGLIDE CONTINUES TO INCREASE FROM W-E OVER OUR ZONES. AS GREATER HEIGHT FALLS APPROACH NEXT FEW HOURS...THIS BOUNDARY WILL ACCELERATE NWD WITH ACCOMPANYING HIGHER-THETAE BOUNDARY LAYER...PLACING MORE AND MORE OF CWA IN WARM SECTOR TRANSFERRING MUCH MORE UNSTABLE AIR ACROSS THE GULF COAST WITH DEWPOINTS IN THE MID AND UPPER 60S. && .SHORT TERM (TODAY THROUGH WEDNESDAY)... REST OF OVERNIGHT INTO EARLY MONDAY...WARM FRONT MOVES SW-NE ACROSS CWA. GOOD AGREEMENT THAT IT WILL SET UP FROM SOUTHERN AL TO THE FL PANHANDLE COAST WITH THE CONVECTION FROM ABOVE BOWING PUSHING IN SE ALA. BEST RAIN CHANCES/HIGHEST QPF WILL BE NORTH OF DOTHAN/ ALBANY. BY SUNRISE...THREAT FOR A FEW SEVERE STORMS SPREADING INTO WRN FL PANHANDLE/SE AL. REST OF THIS MORNING...THE GREATEST SEVERE WEATHER THREAT TO EXIST WHERE RICHER BOUNDARY LAYER MOISTURE AND RESULTANT STRONGER INSTABILITY WILL CO-EXIST WITH STRONG VERTICAL SHEAR AND APPROACHING SHORTWAVE...NAMELY NW THIRD OF CWA. EXPECT VERY IMPRESSIVE DEEP LAYER SHEAR VALUES OF 50-60 KNOTS WITH 50+ KNOT LOW LEVEL JET AXIS OVERHEAD. RESULTING LOW LEVEL SHEAR PROFILES ALONG AND NORTH OF THE WARM FRONT ARE VERY IMPRESSIVE WITH 0-3KM HELICITY...AND 0-1KM HELICITY IN THE 300+ RANGE. THE LINEAR NATURE OF THE SYSTEM MAKES STRAIGHT LINE WIND DAMAGE THE MAIN THREAT...HOWEVER THE LARGE HAIL THREAT WILL INCREASE AS THE WARM FRONT MOVES INLAND. ALSO AS FRONT APPROACHES EXPECT VEERING WIND PROFILE SO CAN NOT DISCOUNT TORNADO THREAT ASSOCIATED WITH ANY DISCRETE CELLS THAT MOVE ALONG OR CROSS THE WARM FRONTAL BOUNDARY. THIS BOUNDARY WILL SLOWLY MOVE N/NE THROUGH THE EARLY AFTERNOON SPREADING THE THREAT NORTHWARD ACROSS REST OF SOUTHEAST AL AND THEN INTO GA. WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AFTERNOON AS THE COLD FRONT APPROACHES FROM THE WEST ACROSS MS/AL. INFLOW OF HIGH PRECIPITABLE WATER CONTENT AIR WILL MAINTAIN THE RISK OF EXCESSIVE RAINFALL IN SLOW MOVING/TRAINING STORMS ESPECIALLY BY MIDDAY. THIS AFTERNOON... AS THE SYNOPTIC SUPPORT ASSOCIATED WITH THE UPPER TROUGH BUILDS EAST...EXPECTING AN INTENSIFYING SQUALL LINE AHEAD OF THE COLD FRONT TO MOVE INTO THE WESTERN/NW ZONES. MODELS INDICATE THAT THERE WILL MAY BE A BREAK BETWEEN THE MORNING ACTIVITY AND SQUALL THEN COLD FRONT REACHING CWA. THIS WILL ALLOW FOR HEATING AND FOR INSTABILITY VALUES TO RAPIDLY CLIMB DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS TEMPS WARM INTO THE MID AND UPPER 70S WITH DEWPOINTS IN THE 60S. AS COLD FRONT APPROACHES...DEEP LAYER SHEAR REMAINS HIGH WITH A WIDE SWATH OF 1500-2000J/KG CAPE. THREAT FOR LARGE HAIL AND DAMAGING WINDS...AND EVEN A FEW ISOLATED TORNADOES WILL CONTINUE WITH THIS LINE. THE SLOW MOVEMENT OF THE BAND...AND THE POTENTIAL FOR TRAINING FROM ALBANY TO DOTHAN AND SOUTH INTO THE PANHANDLE WILL HAVE TO BE MONITORED CLOSELY AS A FEW AREAS OF SIGNIFICANT RAINFALL OVER 3 CAN NOT BE RULED OUT. THIS EVENING INTO TONIGHT... SEVERE THREAT CONTINUES ACROSS THE WEST BUT ALSO EXPANDS EASTWARD ACROSS MUCH SW/S-CNTRL GA AND THE WESTERN BIG BEND. LATEST GUIDANCE SUGGESTS THAT MCS WILL DEVELOP...SAG SWD ALONG COLD FRONT AND MOVE ACROSS CWA OVERNIGHT WITH ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE...HOWEVER IMPRESSIVE 7-8+ C/KM LAPSE RATES WOULD SUGGEST LARGE HAIL AND DAMAGING WINDS TO BE THE MAIN THREATS ESPECIALLY IF MCS HOLDS TOGETHER ALL NIGHT. COLD FRONT WILL ADVANCE INTO THE FORECAST AREA TONIGHT WITH THE SEVERE THREAT DIMINISHING AFTER ITS PASSAGE OVER THE WEST. ZONES EAST OF THE APALACHICOLA RIVER WILL LIKELY NOT SEE THIS FRONTAL PASSAGE INTO SOMETIME TUESDAY MORNING...AND THEREFORE AT LEAST AN ISOLATED SEVERE THREAT WILL CONTINUE AFTER MIDNIGHT. MIN TEMPS FROM MID 50S SE ALA TO MID 60S SE BIG BEND. TUESDAY... LARGE SCALE SUPPORT WILL FINALLY BEGIN TO EXIT THE REGION DURING THE DAY AS THE UPPER TROUGH MOVES OVERHEAD. SHOWER/STORMS WILL LIKELY LINGER THROUGH THE MORNING HOURS TOWARD THE SUWANNEE RIVER VALLEY BEFORE ENDING DURING THE EARLY AFTERNOON. SHARP 0-70% NW-SE POP GRADIENT...MAINLY MORNING PRECIP. THEN...PARTIAL CLEARING FROM W-E WITH BREEZY TO GUSTY WEST THAN NW WINDS. MAX TEMPS 70 SE ALA TO MID 70S SE BIG BEND. . TUESDAY NIGHT INTO WEDNESDAY... IN WAKE OF FRONT...SKIES CLEAR OUT WITH UNSEASONABLY CHILLY AIRMASS. HIGH PRESSURE RIDGING IN FROM THE NORTH WILL SUPPORT WIDESPREAD MIDDLE AND UPPER 40S AWAY FROM THE IMMEDIATE COAST. AMPLE SUNSHINE ON WED WITH TEMPS MID-UPPER 70S. .LONG TERM...GUIDANCE IS IN FAIR AGREEMENT FOR THURSDAY INTO THE NEXT WEEKEND. UPPER RIDGE WILL BUILD INTO THE AREA BEHIND THE EARLY WEEK STORM SYSTEM. SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION...BUT NOTHING EARTH SHATTERING. THE UPPER RIDGE AND WEAK SFC HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY KEEPING THE WEATHER DRY AND AFTERNOON TEMPERATURES RIGHT AROUND 80 DEGREES. NEXT CHANCE OF RAIN APPEAR TO BE SUNDAY WITH THE APPROACH OF THE NEXT STORM SYSTEM. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS THE WESTERN TERMINALS BY MID-MORNING...AND AFFECT THE REMAINING TERMINALS BY AFTERNOON. IFR CIGS MAY BE AN ISSUE THIS MORNING FOR KDHN AND KPFN BEFORE THE WARM FRONT LIFTS NORTH. THEREAFTER...EXPECT PREVAILING MVFR CONDITIONS TODAY WITH TEMPS DOWN NEAR IFR. THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY AND INTO TONIGHT...WITH SEVERE WIND AND HAIL A POSSIBILITY. && .MARINE...A RIDGE OF HIGH PRESSURE TO THE NORTHEAST WILL CONTINUE TO MOVE MOVE OFF THE COAST OF THE CAROLINAS OVERNIGHT AS STRENGTHENING LOW MOVES NORTHEASTWARD INTO THE LOWER MISSISSIPPI VALLEY. THIS LOW PRESSURE SYSTEM WILL DRAG ITS ASSOCIATED COLD FRONT TOWARDS THE COASTAL WATERS TONIGHT...BEFORE MOVING THROUGH ON TUESDAY WITH WITH WINDS SHIFTING TO THE WEST AND THEN NORTHWEST ON TUESDAY NIGHT. LATEST MARINE OBS SHOW THAT WITH WARM FRONT LIFTING NWD...WINDS INCREASED SHARPLY OUT OF THE SOUTHEAST AND SOUTH OVERNIGHT MAINLY WRN WATERS CLOSEST TO FRONT AND ARE NOW AT CAUTIONARY LEVELS. AS COLD FRONT MOVES CLOSER...A PERIOD OF ADVISORY CONDITIONS TODAY INTO TUESDAY. WINDS WILL DECREASE SHARPLY OUT OF THE NORTH ON WEDNESDAY BEHIND THE COLD FRONT AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE MARINE AREA. && .FIRE WX...VERY MOIST AIRMASS WILL BE IN PLACE TODAY WITH THE APPROACHING STORM SYSTEM. DRIER AIR WILL SLOWLY FILTER INTO THE REGION BEHIND THE COLD FRONT ON TUESDAY...BUT HUMIDITY VALUES SHOULD REMAIN WELL ABOVE CRITICAL LEVELS. THE NEXT CHANCE FOR POSSIBLE RED FLAG CONDITIONS APPEARS TO BE WEDNESDAY AFTERNOON ACROSS THE FLORIDA ZONES. && .HYDROLOGY...THE CREST ON THE SUWANNEE HAS PASSED ELLAVILLE AND WILL CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE BASIN THROUGH THE REST OF THE WEEK...LEADING TO MODERATE FLOODING. CONTINUE TO SEE EVIDENCE OF GROUND WATER RECHARGE. ALSO PEAK FLOW DURING THE CREST AT ELLAVILLE WAS A BIT LESS THAN WAS ANTICIPATED...AND MAY RESULT IN A SLIGHT REDUCTION IN THE FORECAST CRESTS DOWNSTREAM FROM DOWLING PARK. ELSEWHERE...FLOOD WATERS ARE CONTINUING TO SLOWLY RECEDE. THE APPROACHING STORM SYSTEM IS EXPECTED TO DROP A WIDESPREAD 1 TO 2 INCHES OF RAIN ACROSS THE AREA THROUGH TUESDAY MORNING WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY ACROSS THE NW HALF OF THE AREA. ATTM... THIS RAINFALL IS NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT ON RIVER LEVELS...OTHER THAN SLOWING THE CURRENT FALLS. HOWEVER...THE POTENTIAL FOR LOCALIZED BANDS OF TRAINING THUNDERSTORMS WILL NEED TO MONITORED CLOSELY AS SOILS ACROSS THE AREA REMAIN VERY MOIST AND RIPE FOR RAPID SMALL STREAM FLOODING SHOULD SUFFICIENT RAIN FALL. FOR SITE SPECIFIC INFORMATION ON RIVER FORECASTS...CREST INFORMATION...AND RELATED IMPACTS PLEASE REFER TO THE WFO TALLAHASSEE RIVERS AND LAKES AHPS PAGE AT: HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 79 62 76 50 / 60 70 50 0 PANAMA CITY 76 62 72 54 / 70 70 30 0 DOTHAN 74 58 71 50 / 80 60 10 0 ALBANY 76 59 73 48 / 80 70 20 10 VALDOSTA 80 62 76 49 / 60 70 60 0 CROSS CITY 82 65 77 52 / 30 60 70 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...HIGH SURF ADVISORY WALTON...BAY AND GULF COUNTIES. GM...SCA. && PUBLIC/MARINE...BLOCK REST OF DISCUSSION...PARKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 AM EDT MON APR 13 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-140830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 421 AM EDT MON APR 13 2009 /321 AM CDT MON APR 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 1O AM CDT FOR SE ALA AND THE ADJACENT FLORIDA PANHANDLE... ...SEVERE THUNDERSTORMS LIKELY AND TORNADOES POSSIBLE THROUGH LATE TONIGHT... ...LOCAL AREA IN SLIGHT RISK FOR SEVERE TSTMS TODAY INTO TONIGHT... ...HEAVY RAIN POTENTIAL ACROSS THE WESTERN ZONES TODAY... A STRONG STORM SYSTEM WILL IMPACT THE LOCAL AREA THROUGH TONIGHT. A WARM FRONT WILL LIFT NORTH AND NORTHEAST THIS MORNING INTO THIS EVENING FOLLOWED BY A SQUALL LINE AND PARENT FRONT MOVING WEST TO EAST THIS EVENING INTO EARLY TUESDAY. INSTABILITY AND SHEAR WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOS WITH THE RISK ENDING FROM WEST TO EAST EARLY TUESDAY MORNING. HEAVY RAINFALL IS ALSO A THREAT...ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA THIS MORNING AND AFTERNOON SPREADING EAST AND SOUTHEAST THROUGH TONIGHT. THIS WOULD EXASPERATE CURRENT FLOODING CONCERNS. (SEE FLOOD PRODUCTS FOR MORE DETAILS) DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND...DONT DROWN. STRONG ONSHORE WINDS AHEAD AND ALONG THE FRONT WILL CREATE HAZARDOUS SURF AND HIGH RIP CURRENTS ESPECIALLY FOR THE COASTLINES OF WALTON...BAY AND GULF COUNTIES. WINDS AND SEAS WILL INCREASE TODAY GENERATING HAZARDOUS CONDITIONS OVER THE LOCAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS THE COLD FRONT EXITS EAST ON TUESDAY MORNING...SOME SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE SOUTHEAST THIRD OF THE FORECAST AREA..ESPECIALLY THE SOUTHEAST BIG BEND. THEN...CLEARING WILL OCCUR FROM WEST TO EAST THROUGHOUT THE DAY WITH A COOLER AND DRIER AIRMASS FILTERING IN. THE NEXT BEST CHANCE OF RAIN WILL BE LATE SATURDAY AND DURING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 734 AM EDT MON APR 13 2009 ALZ065-131215- COFFEE- 634 AM CDT MON APR 13 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 715 AM CDT AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OPP...OR 10 MILES SOUTHWEST OF ELBA...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF ELBA BY 645 AM CDT. NEW BROCKTON BY 700 AM CDT. ENTERPRISE BY 705 AM CDT. DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL SAMSON 31.11N 86.05W
04/13/2009 E0.75 INCH GENEVA AL EMERGENCY MNGR
&&
WOOLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TSTM WND GST SAMSON 31.11N 86.05W
04/13/2009 E50.00 MPH GENEVA AL EMERGENCY MNGR
&&
WOOLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND DMG 5 S SLOCOMB 31.04N 85.59W
04/13/2009 GENEVA AL PUBLIC
BARN BLEW DOWN
&&
DUGGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TORNADO SLOCOMB 31.11N 85.59W
04/13/2009 GENEVA AL LAW ENFORCEMENT
TORNADO TOUCH DOWN SIGNIFCANT STRUCTUAL DAMAGE. BLUE BIRD
LANE, CO ROAD 4 AND 9
&&
DUGGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 AM EDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG GENEVA 31.04N 85.88W
04/13/2009 GENEVA AL EMERGENCY MNGR
GENEVA CHOOCTAW AND COUNTY WIDE WIND DAMAGE MULTIPLE
TREES DOWN. POWER OUT IN GENEVA. TREES DOWN ON CO. ROADS
41,19,4 WEST
&&
DUGGANThe national radar mosaic for the moment the first event began.
10 thunderstorm wind, 8 hail, 5 flood, 1 funnel cloud. Local standard time, as filed.
Two funnel clouds were sighted between Campbellton and Cottonwood.
Florida DOT was dispatched to move downed trees on Rocky Creek Road in Oakdale.
Penny size hail was reported in the Sunny Hills subdivision.
A garage roof was lifted off and thrown onto a car.
Quarter size hail was reported.
Quarter size hail was reported.
Straight line winds uprooted or snapped numerous trees along State Highway 20 from Clarksville to Blountstown. The damage path was approximately ten miles long.
Quarter size hail was reported.
There were numerous reports of marble to penny size hail on U.S. Highway 98 in Panama City.
Nickel size hail was reported south of Greensboro.
Golf ball size hail was reported just south of Quincy.
Quarter size hail was reported at the intersection of Old Bainbridge Road and U.S. Highway 27.
Two large trees uprooted at a cemetary along Bronough Street near the Governor Mansion.
Six to eight inches of water over West Tennessee Street near the Greyhound Station and C.K. Steele, as well as along Gadsden Street north of Brevard.
Several large trees were uprooted along U.S. Highway 27.
Northbound Monroe Street from Palmer Avenue to the CSX railroad overpass was flooded.
The southbound lanes of Franklin Street were flooded. A vehicle was disabled with water inside. The driver was rescued by fire department personnel.
Both west and eastbound lanes of Miccosukee Road at Capital Circle NE were closed with six to eight inches of water over roadway.
Both north and southbound lanes of Blairstone Road north of Orange Avenue were closed due to flooding.
A few trees were down south of Crawfordville along U.S. Highway 319 and Trumpet Lane.
A few trees were down just north of Adams Beach.
Several trees and power lines were down with power outages reported just west of Perry.
A few trees were down south of Mayo.
Numerous trees and power lines were down north of First District. Two homes sustained roof damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168373, 168375, 168376, 168378, 168380, 168383, 168382, 168384, 168385, 168386, 168387, 168388, 168389, 168390, 168391, 168402, 168399, 168400, 168401, 168393, 168394, 168395, 168396, 168397.